MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY; TUBE, TRACHEOSTOMY
Model Number 65P045
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was found that the inner package was opened when the trach was being taken out of the box.No patient injury reported.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).One (1) picture was received.In picture 1, the original packaging was observed.In picture 2, it was observed that the original tray is open.Also it was observed that the seal for the tray seems completed and uniform according to specifications.One (1) sample was received without its original packaging inside a ziploc bag.Sample was in used conditions.Visual inspection was performed in order to detect any damage on the part.No damage could be detected.No functional testing was required during evaluation.A review of the manufacturing process was conducted by quality engineer in order to verify that there are no situations or practices that could create the event.No discrepancies were found.After a review of the different verifications that are performed during the manufacturing process to verify the seal of the tray, the most probable root cause is that tray was opened after the product left the manufacturing facility.As a preventive action, a notification of this complaint to the production personnel was conducted by the quality engineer for awareness of the reported issue.

Brand Name
BIVONA TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
no 678 gubei road
minneapolis, MN 55442
MDR Report Key15635604
Report Number3012307300-2022-25220
Device Sequence Number6373168
Product Code JOH
UDI-Device Identifier15021312005981
UDI-Public15021312005981
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number65P045
Device Catalogue Number65P045
Device Lot Number3489388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown